MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - LITE; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - LITE; ALIGNER, SEQUENTIAL
Model Number 9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nausea (1970); Vomiting (2144); Dizziness (2194); Shaking/Tremors (2515); Speech Disorder (4415)
Date of Event 02/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions, in rare instances, some patients may be allergic to the plastic aligner material.", "the product may temporarily affect speech and may result in a lisp, although any speech impediment associated with the product usually disappears within one or two weeks." no conclusive evidence has been provided that supports or opposes whether the invisalign system aligners caused or contributed to the required hospitalization (initial or prolonged), therefore, this event it is being filed as an mdr per 21 cfr 803.
 
Event or Problem Description
The treating doctor reported the patient presented dizziness, nausea, vomiting, tremors and speech problems.Patient was hospitalized for 4 days.Medical intervention and symptoms happened on (b)(6) 2025.The patient stopped the use of the product and by now the patient is getting better.
 
Additional Manufacturer Narrative
Additional information provided on (03/28/2025): the patient is now feeling better.The patient is still experiencing some symptoms; however, the treating doctor has excluded any connection with the aligners.There were no abnormalities found in any of the testes performed.There was no test result that suggest a possible allergic reaction or intolerance to the product.

Brand Name
INVISALIGN SYSTEM - LITE
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parway
san jose, CA 05134
MDR Report Key21547316
Report Number2953749-2025-00486
Device Sequence Number7133569
Product Code NXC
UDI-Device Identifier00816063020202
UDI-Public(01)00816063020202(10)0207463496(13)250107(91)2650763301N
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9002
Device Lot Number207463496
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age54 YR
Patient SexFemale